Son took too much Vyvanse


Q: My son is on Vyvanse for ADHD. He is 13, about 5'5", and about 110 pounds. He has been taking 70 mg of Vyvanse every day for his condition: 60 mg at 7:30 AM before he goes to school and another 10 mg at noon at school. Tonight, he accidentally took another 60 mg pill at 10:00 PM. My question is what we should do about tomorrow. Should we give him his usual 60 mg dose? Should we try to supplement with an earlier taking of his 10 mg dose instead? His health and safety comes first (obviously), but he has midterm exams tomorrow and it would be preferable if we had a safe option that gave him every opportunity to be alert during his exams. Thank you for any assistance you can give.

Symptoms:  Medicine usage for ADHD

A:   Hello
Thanks for using "Ask The Doctor" for posting your query.
Vyanase should not be taken in such high doses. But now that he has taken his additional dose at 10pm nothing much can be done. He can still take the routine 60mg dose at morning 7.30 am as the half life of vyanase is very short and the effect may not persist until 7.30 in the morning. However next time, be more careful with the dosing.
Do meet your doctor.
Hope this helps,
Wish you a good health.

Related Q&A

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

Q: How do I get a prescription for Desoxyn? I've never had insurance so. I've never been diagnosed with ADD. I've never...

Q: I've been diagnosed with General Anxiety Disorder some 20 years ago. My main and complaint at the time and still is t...

Q: I need a prescription for desoxyn. In have tried every other ADHD med out there and nothing works as good. I have pts...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon